Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 412, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Nov 23, 2004, 4:58 PM CST for Bell County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 23, 2004, 4:58 PM CST (22:58 UTC)
- Expired
- Nov 23, 2004, 5:45 PM CST
- In force
- 47 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Bell County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 232258
SVRFWD
TXC027-232345-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
458 PM CST TUE NOV 23 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BELL COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 545 PM CST
* AT 458 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM OVER SALADO...MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HOLLAND AROUND 505 PM CST
LITTLE RIVER-ACADEMY AROUND 510 PM CST
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.
LAT...LON 3084 9754 3094 9762 3098 9760 3117 9723
3114 9718 3102 9710 3099 9710 3094 9719
3083 9748
$$
07/BBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 4:50 PM CST, 8 minutes earlier.
Area forecast discussion, Nov 23, 4:50 PM CST, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 450 PM CST TUE NOV 23 2004 .AVIATION DISCUSSION... AREA OF STORMS WEST AND SOUTHWEST OF DFW AREA WILL MOVE NORTHEAST INTO THE AREA 00-01Z. SOME OF THESE STORMS ARE SEVERE...BUT CURRENT THINKING IS THE STORMS WILL DECREASE SOME AFTER SUNSET. HOWEVER...I STILL THINK THE STRONGEER STORMS WILL BE CAPABLE OF 40KT GUSTS IN THE DFW AREA. 59 && .DISCUSSION... TODAYS INITIAL ROUND OF CONVECTION...ASSOCIATED WITH LEADING UPPER SPEED MAX AND INCREASINGLY DIFLUENT FLOW ALOFT...HAS NOW SHIFTED INTO EAST TEXAS...WITH ONLY ISOLATED ACTIVITY REMAINING IN THE EASTERN ZONES. HOWEVER...QG FORCING ASSOCIATED WITH UPPER LOW APPROACHING KLBB HAS AIDED IN DEVELOPMENT OF ANOTHER ROUND OF SHOWERS/THUNDERSTORMS...FROM KABI SWD TO KSJT/KDRT. THIS AREA OF CONVECTION SHOULD EXPAND EASTWARD...AS IT COMES UNDER THE INFLUENCE OF INCREASING DIVERGENCE ALOFT BENEATH LEFT EXIT REGION OF YET ANOTHER 100-120KT UPPER SPEED MAX. GIVEN COLD TEMPERATURES ALOFT ASSOCIATED WITH THIS SYSTEM...MARGINALLY SEVERE HAIL WILL BE POSSIBLE WITH THE STRONGEST CELLS...AND SEVERE THUNDERSTORM WATCH 886 HAS BEEN POSTED FOR SWRN PORTION OF THE FORECAST AREA THROUGH 24/02Z. THE UPPER LOW IS PROGGED TO ACCELERATE EASTWARD AND DEEPEN OVERNIGHT...AS UPPER SPEED MAX WORKS ITS WAY TO EASTERN FLANK OF THE SYSTEM. RESULTANT SURFACE CYCLOGENESIS WILL ALLOW STRONGER WESTERLY BOUNDARY LAYER FLOW TO SPREAD ACROSS THE AREA THIS EVENING...BEFORE STRONG COLD ADVECTION BEGINS ON WEDNESDAY MORNING. SOME LINGERING -RA IS POSSIBLE ACROSS THE RED RIVER VALLEY ON WEDNESDAY MORNING. OTHERWISE...EXPECT A COOLER DAY ALONG WITH BRISK NORTHWEST WINDS. AS SURFACE RIDGE AXIS SETTLES ACROSS NORTH TEXAS ON THURSDAY MORNING... MINIMUM TEMPERATURES WILL LIKELY FALL BELOW FREEZING IN MANY AREAS...ESPECIALLY NORTHEAST/NORTH AND WEST OF THE DFW METROPLEX. PLEASANT WEATHER WILL PERSIST FOR THE REMINDER OF THURSDAY AND FRIDAY...AS MID/UPPER FLOW REGIME REMAINS LARGELY ZONAL ACROSS NORTH TEXAS. A WEAK VORT MAX WILL LIKELY SPREAD CLOUDS ACROSS THE AREA BEGINNING ON FRIDAY NIGHT...BUT QUESTIONABLE DEGREE OF MOISTURE RETURN AND NORTHERN TRACK OF SYSTEM PRECLUDE MENTIONING POPS ATTM. THE LATEST ECMWF/GFS ARE IN GENERAL AGREEMENT ON A STRONGER UPPER SYSTEM APPROACHING THE AREA ON MONDAY/TUESDAY...AND HAVE MAINTAINED THE INHERITED CHANCE POPS FOR THIS PERIOD...AS ANOTHER STRONG FRONT LOOKS TO PUSH ACROSS THE AREA ON MONDAY. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 45 52 34 61 / 60 0 0 0 WACO, TX 47 57 31 62 / 60 0 0 0 PARIS, TX 46 49 31 57 / 60 20 0 0 DENTON, TX 44 52 32 61 / 60 20 0 0 MCKINNEY, TX 45 52 32 60 / 60 20 0 0 DALLAS, TX 45 52 34 60 / 60 0 0 0 TERRELL, TX 46 52 32 59 / 60 0 0 0 CORSICANA, TX 47 55 34 60 / 60 0 0 0 TEMPLE, TX 48 59 32 62 / 60 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...TORNADO WATCH UNTIL 900 PM CST TUESDAY FOR EXTREME SOUTHEAST ZONES. TX...SEVERE THUNDERSTORM WATCH UNTIL 800 PM CST FOR SOUTHWESTERN QUADRANT OF CWA. && 65/DD
Hazardous weather outlook, Nov 23, 3:45 PM CST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CST TUE NOV 23 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 345 PM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TONIGHT. AN UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS NORTH TEXAS TONIGHT AND BRING A CHANCE OF THUNDERSTORMS. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING DOWNBURST WINDS. THE STORMS WILL END FROM WEST TO EAST OVERNIGHT AS DRIER AND COOLER AIR FILTERS IN FROM THE WEST BEHIND A COLD FRONT. .DAYS TWO THROUGH SEVEN... A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE RED RIVER COUNTIES OF NORTH TEXAS WEDNESDAY MORNING. THUNDERSTORM CHANCES WILL END BY MIDDAY. THE FIRST FREEZE OF THE SEASON IS POSSIBLE FOR ALL BUT THE SOUTHEAST SECTIONS OF NORTH TEXAS THANKSGIVING MORNING. THERE IS ALSO A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS SUNDAY AFTERNOON THROUGH TUESDAY AS ANOTHER UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE ACROSS ALL OF NORTH TEXAS THIS EVENING. 79
In the hours before
Special weather statement, Nov 23, 1:51 PM CST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 151 PM CST TUE NOV 23 2004 TXZ093-094-232015- FANNIN-GRAYSON- 151 PM CST TUE NOV 23 2004 ...SIGNIFICANT WEATHER UPDATE... AT 151 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 8 MILES EAST OF ANNA...OR 19 MILES NORTHEAST OF MCKINNEY...MOVING NORTH AT 35 MPH. BELLS...BONHAM...LEONARD...SAVOY...TOM BEAN AND WHITEWRIGHT ARE IN THE PATH OF THIS STORM. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
Local storm report, Nov 23, 1:52 PM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
152 PM CST TUE NOV 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG 1 S HEARNE 30.86N 96.59W
11/23/2004 ROBERTSON TX LAW ENFORCEMENT
METAL BUILDINGS BLOWN DOWN SOUTH OF HEARNELocal storm report, Nov 23, 2:16 PM CST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
216 PM CST TUE NOV 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1230 PM HAIL 1 S COOPER 33.36N 95.69W
11/23/2004 1.00 INCH DELTA TX LAW ENFORCEMENT
JUST SOUTH OF KLONDIKE AND COOPERLocal storm report, Nov 23, 4:23 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
423 PM CST TUE NOV 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
105 PM TSTM WND GST DALLAS 32.79N 96.77W
11/23/2004 76 MPH DALLAS TX ASOS
MEASURED GUST AT DALLAS LOVE FIELD. SEVERAL REPORTS OF
POWER LINES DOWN, TREES DOWNED, AND DAMAGE TO STRUCTURES
IN GRAND PRAIRIE PRAIRIE AND DALLAS. AT LEAST 3 SEMI
TRAILERS BLOWN OVER ON ROADS. UNOFFICIAL WIND GUST TO 80
MPH AT TRINITY RIVER AUTHORITY OFFICE IN DALLAS.Special weather statement, Nov 23, 4:33 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 433 PM CST TUE NOV 23 2004 TXZ129-130-141-232300- COMANCHE-EASTLAND-ERATH- 433 PM CST TUE NOV 23 2004 ...SIGNIFICANT WEATHER UPDATE... AT 433 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM IN BROWN COUNTY SOUTHWEST OF COMANCHE...MOVING NORTHEAST AT 55 MPH. THIS STORM WILL MOVE INTO COMANCHE AND EASTLAND COUNTIES BETWEEN 445 PM AND 515 PM. SEVERE WEATHER WARNINGS WILL BE LIKELY AS HAIL UP TO THE SIZE OF QUARTERS AND 60 MPH WINDS WILL BE POSSIBLE. IF THE STORM MAINTAINS ITS INTENSITY IT MAY MOVE INTO ERATH COUNTY AFTER 515 PM. COMANCHE...DE LEON...DUBLIN...EASTLAND...GORMAN...HUCKABAY... LINGLEVILLE...PURVES...RISING STAR AND STEPHENVILLE ARE IN THE PATH OF THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM. 07/BB
Special weather statement, Nov 23, 4:44 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 444 PM CST TUE NOV 23 2004 TXZ158-232315- BELL- 444 PM CST TUE NOV 23 2004 ...SIGNIFICANT WEATHER UPDATE... AT 444 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF FLORENCE...OR 13 MILES NORTH OF SERENADA...MOVING NORTHEAST AT 40 MPH. BELTON...LITTLE RIVER-ACADEMY...MORGANS POINT RESORT...SALADO AND TEMPLE ARE IN THE PATH OF THIS STORM. ONE-HALF INCH DIAMETER HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...THEN A SEVERE WEATHER WARNING MAY BE ISSUED FOR BELL COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM CST. 07/BB
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 6:25 AM CST | Severe Thunderstorm Warning | FWD | Falls | 50 min |
| Nov 23, 7:50 AM CST | Severe Thunderstorm Warning | FWD | Limestone, Navarro | 55 min |
| Nov 23, 7:51 AM CST | Severe Thunderstorm Warning | FWD | Montague | 54 min |
| Nov 23, 7:56 AM CST | Severe Thunderstorm Warning | FWD | Freestone | 49 min |
| Nov 23, 8:26 AM CST | Severe Thunderstorm Warning | FWD | Bell, Coryell | 49 min |
| Nov 23, 8:46 AM CST | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson, Navarro | 44 min |
| Nov 23, 8:56 AM CST | Severe Thunderstorm Warning | FWD | Grayson | 49 min |
| Nov 23, 9:16 AM CST | Severe Thunderstorm Warning | FWD | Coryell, McLennan | 44 min |
| Nov 23, 9:33 AM CST | Severe Thunderstorm Warning | FWD | Bosque, Hill | 42 min |
| Nov 23, 9:53 AM CST | Severe Thunderstorm Warning | FWD | Van Zandt | 52 min |
| Nov 23, 10:00 AM CST | Severe Thunderstorm Warning | FWD | Limestone, McLennan | 30 min |
| Nov 23, 10:22 AM CST | Severe Thunderstorm Warning | FWD | Milam | 53 min |
| Nov 23, 10:37 AM CST | Severe Thunderstorm Warning | FWD | Lamar | 23 min |
| Nov 23, 10:49 AM CST | Severe Thunderstorm Warning | FWD | Fannin, Navarro | 41 min |
| Nov 23, 11:04 AM CST | Flash Flood Warning | FWD | Bosque, Coryell, McLennan | 3 hr |
| Nov 23, 11:13 AM CST | Severe Thunderstorm Warning | FWD | Milam | 47 min |
| Nov 23, 11:25 AM CST | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 50 min |
| Nov 23, 11:46 AM CST | Severe Thunderstorm Warning | FWD | Robertson | 59 min |
| Nov 23, 11:47 AM CST | Severe Thunderstorm Warning | FWD | Lamar | 28 min |
| Nov 23, 11:53 AM CST | Tornado Warning | FWD | Milam, Robertson | 52 min |
| Nov 23, 12:11 PM CST | Severe Thunderstorm Warning | FWD | Ellis | 64 min |
| Nov 23, 12:13 PM CST | Severe Thunderstorm Warning | FWD | Delta | 47 min |
| Nov 23, 12:40 PM CST | Severe Thunderstorm Warning | FWD | Leon, Robertson | 65 min |
| Nov 23, 12:42 PM CST | Severe Thunderstorm Warning | FWD | Leon, Robertson | 63 min |
| Nov 23, 12:51 PM CST | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 39 min |
| Nov 23, 1:10 PM CST | Severe Thunderstorm Warning | FWD | Collin, Denton | 65 min |
| Nov 23, 4:42 PM CST | Severe Thunderstorm Warning | FWD | Comanche | 63 min |
| Nov 23, 4:56 PM CST | Severe Thunderstorm Warning | FWD | Eastland | 64 min |
| Nov 23, 5:18 PM CST | Severe Thunderstorm Warning | FWD | Erath | 57 min |
| Nov 23, 5:33 PM CST | Severe Thunderstorm Warning | FWD | Hamilton | 42 min |
| Nov 23, 5:51 PM CST | Severe Thunderstorm Warning | FWD | Coryell, McLennan | 39 min |
| Nov 23, 5:54 PM CST | Severe Thunderstorm Warning | FWD | Bosque | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.